Thunderstorm Wind, Dewey
- When
- June 10, 12:10 AM CST
- Where
- Dewey County, 3.21 mi W of Camargo
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.029, -99.347
Camargo (CAMA) Mesonet observation. Along gust front.
A semi-organized linear band of thunderstorms moved across northern/northwest Oklahoma during the early morning hours of the 10th. Sufficient wind shear existed across the area, aided by a weak upper-level wave, such that occasional thunderstorm organization was observed during the early hours of the 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A semi-organized linear band of thunderstorms moved across northern/northwest Oklahoma during the early morning hours of the 10th. Sufficient wind shear existed across the area, aided by a weak upper-level wave, such that occasional thunderstorm organization was observed during the early hours of the 10th. Several thunderstorm wind events were observed along with a few reports of hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 9, 9:42 PM CST, 2 hours 28 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1042 PM CDT Fri Jun 9 2023 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 334 PM CDT Fri Jun 9 2023 Similar to what we've seen this week, we've hit the convective temperature in northern Texas and southern Oklahoma, with increased cumulus development and a storm that has developed in Ponotoc County and northern Johnston County. This pattern will likely continue through the afternoon and the early evening, as temperatures increase into the low to mid 90s. The main concern continues to be the multiple possible rounds of storms throughout tonight Friday night through Saturday morning, and additional storms through Friday afternoon and evening. High plains convection in southeastern Colorado will develop this afternoon, with a weak perturbed upper level flow. The weak northwesterly flow aloft will bring these storms into Oklahoma and northern Texas during the late evening and overnight hours, resulting into a line of storms/MCS moving through the region. There will be a chance within the line of storms that some severe weather is possible, in particular earlier in the overnight hours when shear is maximized (0- 6km shear > 30kts through 09Z). Large hail and damaging winds will be the main concern. The MCS/line will continue moving through central and southeastern Oklahoma through Saturday morning and afternoon. In the wake of the MCS, remnant outflow boundaries may cause some storms to develop, with the best chances being located in southwestern Oklahoma and northern Texas in areas not impacted by the initial line of storms. Stronger shear profiles (0-6km shear > 45kts) will result in a stronger severe thunderstorm chance, with increased potential for larger hail and stronger damaging winds. In addition to these remnant outflow boundary interactions, a dryline is expected to develop across the Texas panhandle and in western north Texas, which will be another focal point for additional storm develop. Throughout the day on Saturday, along the Red River continues to be the area with the highest potential for severe weather development. Zwink && .LONG TERM... (Saturday night through next Thursday) Issued at 424 PM CDT Fri Jun 9 2023 Showers and storm potential will continue throughout the weekend and through early next week. On Sunday, an upper level cyclone will shift southward through Canada into the Great Lakes region, which will produce an upper level shortwave trough that will move through the central Plains. This shortwave will generate additional storms throughout Kansas, which will move through northern and central Oklahoma on Sunday and into Monday, as well as bring a cold front through the region. There'll be a brief regionwide cooldown Monday, before a gradual climb to above normal by midweek. There continues to be some indications of a pattern change through early and into the middle of next week, with the gradual removal of the strong upper level ridge through the north central US and a more open pattern across the southern United States. Currently model/ensemble spread is wide with the possible evolution of the upper level pattern. One prevailing solution continues to be the development of a strong upper level cyclone moving into the southwestern US and between this cyclone with the closed low cyclone over the Great Lakes, eventually eroding the upper level ridge and opening up the flow through the central United States. Uncertainty continues to be high with next week's pattern, however shower and storm potential is expected to continue. Zwink && .AVIATION... (06Z TAFS) Issued at 1039 PM CDT Fri Jun 9 2023 Showers and thunderstorms are still expected to move into northwestern OK within the next couple of hours, and then east southeastward into north central OK. Additional thunderstorm development is then expected around 09-10Z near central OK. Several outflow boundaries will result in wind shifts from the north and perhaps northeast overnight. In addition, strong gusts are expected with the thunderstorms. Mid to high clouds will continue to increase overnight, but MVFR cigs likely won't develop. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 90 66 89 / 60 60 20 10 Hobart OK 67 94 65 92 / 50 20 10 0 Wichita Falls TX 71 99 67 98 / 10 30 10 0 Gage OK 62 89 62 85 / 30 10 10 0 Ponca City OK 67 86 65 84 / 60 30 40 10 Durant OK 72 94 68 95 / 0 60 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 959 PM CDT Fri Jun 9 2023 OKZ004>048-050>052-TXZ083>090-110300- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 959 PM CDT Fri Jun 9 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a risk of strong to severe thunderstorms tonight as a complex of thunderstorms moves into northwest Oklahoma, and then progresses east southeastward into northern and central Oklahoma during the early morning hours. Damaging wind gusts and heavy rainfall are the primary hazards. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across should prepare for severe weather operations overnight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorms will likely be ongoing across the area Saturday morning, which may intensify as they move toward the Red River late morning with a risk for severe weather. There is a low probability for additional development Saturday afternoon. However, if storms develop, they will have the risk to be severe with large hail and damaging winds. Thunderstorm chances will return on Tuesday and Wednesday, including the potential for strong to severe thunderstorms. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
1159 PM CDT Fri Jun 9 2023
OKZ004-009-010-100545-
Woodward OK-Harper OK-Ellis OK-
1159 PM CDT Fri Jun 9 2023
...Strong thunderstorms will impact portions of northwestern Ellis,
Harper and west central Woodward Counties through 1245 AM CDT...
At 1159 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Gate to 4 miles east of
Slapout to near Follett. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laverne, Buffalo, Gage, Fargo, Fort Supply, May, Rosston, Selman,
Tangier, and Catesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9946 3699 9944 3693 9942 3651 9947
3626 9962 3635 10000 3700 10000
TIME...MOT...LOC 0459Z 284DEG 28KT 3691 10001 3664 10005 3647 10017
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MeisterSpecial Weather Statement
National Weather Service Norman OK
1237 AM CDT Sat Jun 10 2023
OKZ004-010-100600-
Woodward OK-Harper OK-
1237 AM CDT Sat Jun 10 2023
...A strong thunderstorm will impact portions of southeastern Harper
and northern Woodward Counties through 100 AM CDT...
At 1236 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Fort Supply, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Woodward, Mooreland, Fort Supply, and Tangier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3632 9960 3658 9960 3671 9918 3644 9910
TIME...MOT...LOC 0536Z 257DEG 24KT 3653 9949
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
MeisterThe Vance AFB radar (KVNX), 135 km away, was scanning. The volume nearest the first event began at 06:12 UTC.
5 thunderstorm wind, 2 hail. Local standard time, as filed.
Camargo (CAMA) Mesonet observation. Along gust front.
MPing report.
Social media image of 2 3-inch tree branches broken.
Personal weather station measurement (KOKKINGF16).
Personal weather station measurement (KOKKINGF16).
MPing report.
Multiple 2-inch tree branches blown down, lying across portions of Spring Creek Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1106209, 1106207, 1106208, 1109262, 1109259, 1106210, 1106211.